Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Gas problem during radiation treatment of PC
    avatar
    triley53 posted:
    My radiation oncologist has given me guidelines to follow for diahrea, but are there preferable foods that don't produce flatulence? Gas is such a delay during treatment. Are there certain foods I should eat more of that don't produce gas and certain foods I should avoid?
    Reply
     
    avatar
    ncobjim responded:
    Finished 38 IMRT treatments Sep. 2010.
    My radiation oncologist had me on Benifiber & GAS-X.
    I had no problems at all with anything. No different foods or anything.
     
    avatar
    DUKE MEDICINE
    Judd W Moul, MD responded:
    As a urologist, this is not my area of expertise. However, I asked a radiation oncologist at my hospital to help me provide you an answer: Here is what was sent to me about this question:

    2) I do not ask my patients to change their diet during radiation unless they develop diarrhea (which is very unusual with modern methods).

    3) If pressed then a low residue diet and imodium will generally suffice.

    4) I recommend "asking their own doctor" as all of us have our own practices (which are frequently not evidence-based).

    As an aside, I wonder if "Beano" might be of help.

    Best of luck.

    Dr. Moul
     
    avatar
    Galileo1962 replied to Judd W Moul, MD's response:
    Dr. Moul mentioned a low-residue diet. That did indeed help me at the end of my radiation treatments.
    I tried soluble fiber tablets at that time (Benefiber) and they actually made things worse.
    A little experimentation should help you figure out what helps and what doesn't. I was also having proctitis, which gave me painful bowel movements. The low-residue diet helped with that somewhat as well, but Proctofoam, a prescription topical steroid/analgesic was fantastic for proctitis.

    In time, things should resolve on their own. However, even now (4 years later) I have some excessive bloating and flatulence when I eat a lot of fruits and veggies.


    Helpful Tips

    EXPERINCE WITH CYBERKNIFE FOR PROSTATE CANCER TREATMENT
    I WOULD LIKE TO OFFER DETAILS TO ANY OF YOU WHO ARE STUDYING THE TREATMENT OPTIONS AVAILABLE FOR YOUR PROSTATE CANCER. I HAVE ALMOST A ... More
    Was this Helpful?
    15 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Prostate Cancer Center